MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW
Catalog Number LITNGBT6XTX150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section d.Box 8.Was this device serviced by a third party?.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 6x (cat6x) confirmed a fracture on the mid-shaft.This type of damage typically occurs if the cat6x is retracted against resistance during use.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed kinks on the proximal end and distal to the fracture.This damage was likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left lower extremity anterior tibial artery using an indigo system aspiration catheter 6x (cat6x), a non-penumbra sheath, and a guidewire.During the procedure, the physician completed one pass using the cat6x.The cat6x was removed from the patient along with the guidewire.After removal, the physician noticed that the cat6x mid-shaft was fractured.The cat6x was not used for the remainder of the procedure.The physician completed the procedure by administering tissue plasminogen activator (tpa), an indigo system aspiration catheter 7 (cat7) and the same sheath.There was no report of an adverse effect on the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6X
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24173026
Report Number3005168196-2026-00029
Device Sequence Number13306600
Product Code QEW
UDI-Device Identifier00810169722466
UDI-Public00810169722466
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K242319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT6XTX150
Device Lot NumberF00018234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexUnknown